Virginia, 2011Damaging Winds in Virginia, August 13, 2011
August 13, 2011 · NWS LWX · 3 events in 2 counties and zones
A stationary boundary remained over the region during the 13th. Moderate instability ahead of the stationary boundary caused a few thunderstorms to produce damaging wind gusts across central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary boundary remained over the region during the 13th. Moderate instability ahead of the stationary boundary caused a few thunderstorms to produce damaging wind gusts across central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 13, 8:52 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 13, 8:52 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 AM EDT SAT AUG 13 2011
.SYNOPSIS...
HIGH PRESSURE WILL DRIFT EAST FARTHER OFFSHORE THROUGH TONIGHT. LOW
PRESSURE AND A COLD FRONT SLOWLY CROSS THE MID-ATLANTIC SUNDAY AND
SUNDAY NIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THE
SYSTEM GRADUALLY MOVES EAST MONDAY...WITH HIGH PRESSURE BUILDING
IN BEHIND IT FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHRA AND EVEN A COUPLE TSRA HAVE DEVELOPED THIS MORNING...PERHAPS
FARTHER EAST THAN ORIGINALLY EXPECTED. SATELLITE SHOWS COPIOUS
CLOUD COVER IN THE METRO AREAS AND MOVING INTO THE SOUTHWEST CWFA.
THE CURRENT SHRA ACTIVITY IS MAINLY ASSOCIATED WITH THE FORMER
AREA OF CLOUDS...BUT IS SERVING TO HOLD TEMPERATURES DOWN...ONLY
IN THE LOW TO MID 70S. DEWPOINTS ARE SIGNIFICANTLY HIGHER THAN
YESTERDAY.
WITH ALL THAT IN MIND...IF THE CLOUDS HANG ON...IT IS GOING TO BE
TOUGH TO GET ROBUST SFC-BASED CONVECTION. BUT WHERE BREAKS IN THE
CLOUDS OCCUR/EXIST...OR EVEN POTENTIALLY CREATE SOME WEAK THERMAL
BOUNDARIES...WE COULD SEE MORE SHRA/TSRA DEVELOPMENT IN THOSE
AREAS.
APPEARS THE BULK OF CONVECTION IN THE NEXT FEW HOURS WILL BE EAST
OF THE BLUE RIDGE...AND WILL TWEAK POPS ACCORDINGLY. SOME
DEVELOPMENT OUT WEST IS STILL EXPECTED PER THE MESOSCALE MODELS
DURING THE AFTERNOON...AGAIN IF BREAKS IN THE CLOUDS PERSIST AND
DO NOT FILL IN. WILL GET ALL THE GRID TWEAKS TAKEN CARE OF BY THE
1030 AM SCHEDULED UPDATE.
TONIGHT...EXPECT A DIURNAL WANE OF THUNDERSTORM COVERAGE /POPS
DECREASED TO CHANCE/ FOR THE FIRST HALF OF THE NIGHT...THEN
PRE-FRONTAL ACTIVITY ENTERS THE CWA FROM THE WEST THROUGH THE EARLY
MORNING. WILL ALSO HAVE TO WATCH FOR CONVERGENCE ZONES EAST OF THE
PRE-FRONTAL ACTIVITY THAT FOCUS ACTIVITY FOR THE OVERNIGHT. HEAVY
RAIN WORDING WEST OF THE SHENANDOAH VALLEY LATE TONIGHT FOR NOW.
MILD MIN TEMPS MID TO UPR 60S INLAND...AROUND 70F I-95 AND EAST.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
SHWRS/TSTMS LIKELY ONGOING SUN MRNG AS SYNOPTIC LIFT AND DEEP LYR
MOISTURE INDUCE CNVCTN. SFC LOPRES AND CDFNT WILL SLOWLY CROSS
APLCNS AND APPROACH BLUE RIDGE BY LATE AFTN...THO LIKELY TO NOT
CLEAR BAY UNTIL ERY MON MRNG. SVRL ROUNDS OF PRECIP XPCD...AND
RNFL TOTALS OF 1-2 INCHES QUITE PSBL. WITH PWATS AROUND 2
INCHES...LOCALLY HEAVIER AMOUNTS CUD OCCUR...ESPECIALLY IN TRAINING
ACTIVITY. HWVR...ANTECEDENT CONDS QUITE DRY THUS FLASH FLOOD THREAT SHUD
BE HIGHLY LOCALIZED. SVR THREAT ALSO APPEARS LOW...THO NOT
NON-EXISTENT. INSTABILITY WILL BE RESTRICTED DUE TO WIDESPREAD
CLOUDS AND PRECIP. STILL...MODEST SHEAR CUD SUPPORT ORGANIZED TSTMS
AND MAYBE SOME DMGG DOWNBURSTS...ESPECIALLY EAST OF BLUE RDG WERE
BEST CHCS OF ENHANCED INSTABILITY EXIST.
SUN NGT CDFNT MOVES OFFSHORE AND PRECIP CHCS DIMINISH. WITH UPR TROF
AXIS OVRHD MON...SCATTERED SHWRS/TSTMS STILL PSBL.
DIURNAL TEMP RANGE WILL BE MINIMIZED SUN THRU MON BY CLOUDS/PRECIP.
THEREFORE MAXIMA WILL BE BELOW NRML...70S TO MID 80S BOTH
DAYS...WITH SEASONAL MINIMA MAINLY IN 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONGWAVE TROF PERSISTS ACRS NE CONUS THRU BULK OF NEXT WEEK. NLY
FLOW BRINGS COOLER/DRIER CONDS TUE...WITH HIPRES PASSING THRU ON
WED. SLY FLOW RETURNS THU WITH SHRTWV TROF POISED TO IMPACT RGN AS
EARLY AS FRI...BRINGING POPS BACK INTO FCST. TEMPS NEAR/JUST BLW AVG
FOR MID-AUGUST.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CARRYING VCSH AT MOST OF THE TAF SITES FOR THE REST OF THE DAY AS
SHOWERS COULD OCCUR AT ALMOST ANY TIME. DEVELOPMENT THIS AFTERNOON
IS A BIT UP IN THE AIR BECAUSE OF THE MORNING ACTIVITY. BUT WILL
REASSESS THAT FOR THE 18Z PACKAGE. COLD FRONT APPROACHES FROM THE
WEST TONIGHT...WITH A ROUND OF HEAVY THUNDERSTORMS LATE OVERNIGHT.
BEST CHC OF PROLONGED VSBY/CIG RESTRICTIONS IN QUITE A WHILE FCST
FOR THE WKEND. WIDESPREAD SHWRS/TSTMS WILL IMPACT TERMINALS THRU DAY
SUN AND LINGERING INTO SUN NGT. TSTMS BRING RISK OF STRONG WIND
GUSTS. SCT ACTIVITY PSBL EVEN AFTER FROPA SUN NGT THRU MON. HIPRES
GRADUALLY MOVES IN TUE WITH DRY WEATHER DOMINATING THE MID PORTIONS
OF NEXT WEEK.
&&
.MARINE...
SLY FLOW INCREASES AS HIGH PRESSURE DRIFTS EAST TODAY. SMALL CRAFT
ADVISORY FOR GUSTS TO AROUND 20 KT THE MD PORTION OF THE BAY SOUTH
OF POOLES ISLAND AND THE LOWER TIDAL POTOMAC BEGINS AT 2PM AND
CONTINUES THROUGH THE NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
SPREAD EAST TO THE BAY REGION THIS AFTERNOON THEN CONTINUE THROUGH
THE NIGHT.
POTENT LOPRES BRINGS SIGNIFICANT PRES GRADIENT OVR WATERS THRU SAT.
SLY CHANNELING LIKELY TO ENHANCE WINDS THRU THE BAY...AND WIDESPREAD
SHWRS/TSTMS WILL AIDE IN MIXING DOWN STRONGER WINDS ALOFT TO THE
SFC. SCA XTDD THRU 0Z MON...AND DEPENDING ON SPEED OF CDFNT SUN
EVE...HEADLINES MAY NEED TO BE FURTHER EXTENDED LTR. CNVCTN
BRING RISKS OF LOCALLY STRONG WINDS SUN ALONG WITH VSBY RESTRICTIONS
AND CG LIGHTNING. AFTER FROPA...NW WINDS XPCD FOR SUN...BUT SPEEDS
SHUD BE BELOW ADZY THRESHOLDS. SCATTERED SHWRS/TSTMS CONT SUN
NGT/MON...THEN HIPRES BUILDS IN TUE/WED.
&&
.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW SUN COMBINED WITH FAVORED LUNAR CYCLE WILL
LIKELY LEAD TO COASTAL FLOODING DURING TIMES OF HIGH TIDES
SUN...PARTICULARLY DURG MRNG WHICH IS HIGHER OF THE TWO. SLY FLOW
WILL SUBSIDE/BCM OFFSHORE MON...BUT WITH LOPRES TROF NEAR/JUST E OF
BAY...ELEVATED WATER LVLS MAY CONT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT
SUNDAY FOR ANZ531>534-537>543.
&&
SYNOPSIS...BAJ/SBK
NEAR TERM...JCE/BAJ
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...JCE/BAJ/SBK
MARINE...BAJ/SBK
TIDES/COASTAL FLOODING...SBKHazardous weather outlook, Aug 13, 3:09 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 AM EDT SAT AUG 13 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
409 AM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FROM THIS AFTERNOON THROUGH
TONIGHT FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND
FOR THE LOWER TIDAL POTOMAC RIVER.
SOUTHERLY FLOW WILL INCREASE WATER LEVELS ACROSS THE WESTERN SHORE
OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TODAY AND TONIGHT.
MINOR COASTAL FLOODING IS LIKELY TO BEGIN WITH THE HIGH TIDE CYCLE
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SMALL CRAFT ADVISORY CONTINUES THROUGH SUNDAY...AND MAY NEED
TO BE EXTENDED INTO SUNDAY NIGHT.
SOUTHERLY FLOW WILL CONTINUE SUNDAY...WITH MINOR COASTAL FLOODING
EXPECTED NEAR TIMES OF HIGH TIDE. MINOR COASTAL FLOODING MAY
CONTINUE MONDAY.
HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH
FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITY MAY BE NEEDED SUNDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
409 AM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
HEAVY SHOWERS AND THUNDERSTORMS BEGINNING OVERNIGHT MAY BRING
HEAVY RAIN AND LOCALIZED FLASH FLOODING WEST OF THE BLUE RIDGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOCALIZED FLASH FLOODING IS POSSIBLE ACROSS THE OUTLOOK AREA ON
SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY...ESPECIALLY EAST OF THE BLUE RIDGE. DAMAGING WINDS WILL BE
THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
JACKSON/KONARIK
In the hours before
Special weather statement, Aug 13, 12:08 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT SAT AUG 13 2011
VAZ027-WVZ055-131745-
SHENANDOAH VA-HARDY WV-
108 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND HARDY COUNTIES...
AT 108 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOST CITY...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE JEROME...PERRY...HARMONY...MAURERTOWN AND
WOODSTOCK.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3905 7853 3903 7846 3880 7845 3882 7890
3899 7893
TIME...MOT...LOC 1708Z 263DEG 20KT 3892 7880
SMZSpecial weather statement, Aug 13, 12:08 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT SAT AUG 13 2011
MDZ011-131745-
SOUTHERN BALTIMORE MD-
108 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE COUNTY...
AT 108 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF LANSDOWNE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE LOCUST POINT...BALTIMORE...BOLTON HILL...
JOHN HOPKINS UNIVERSITY...CLIFTON PARK...JOSEPHINE LEE...
HIGHLANDTOWN...ARMISTEAD GARDENS...MORGAN STATE UNIVERSITY AND
WOODRING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 45 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3921 7650 3923 7653 3920 7653 3920 7656
3922 7657 3923 7653 3926 7659 3926 7660
3923 7657 3920 7658 3922 7661 3921 7671
3924 7677 3940 7664 3936 7635
TIME...MOT...LOC 1708Z 214DEG 10KT 3926 7661
JESpecial weather statement, Aug 13, 12:39 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
139 PM EDT SAT AUG 13 2011
MDZ006-007-011-131845-
NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD-
139 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HARFORD AND
SOUTHERN BALTIMORE COUNTIES...
AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TOWSON TO ROSEDALE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE ESSEX...WOODRING...LOCH RAVEN VILLAGE...
EUDOWOOD...ROSSVILLE...PARKVILLE...FULLERTON...BALTIMORE MARTIN
STATE AIRPORT...MIDDLE RIVER AND BOWLEYS QUARTERS.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3955 7609 3936 7633 3938 7631 3938 7633
3935 7633 3920 7649 3922 7651 3922 7654
3923 7652 3925 7655 3925 7658 3926 7657
3926 7660 3938 7679 3973 7641
TIME...MOT...LOC 1739Z 226DEG 13KT 3939 7662 3932 7650
SMZSpecial weather statement, Aug 13, 12:53 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EDT SAT AUG 13 2011
VAZ027-028-030-WVZ055-131830-
WARREN VA-SHENANDOAH VA-HARDY WV-FREDERICK VA-
153 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS TO AFFECT WARREN...SHENANDOAH...HARDY AND
FREDERICK COUNTIES...
AT 153 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
CLUSTERED 4 MILES NORTHWEST OF WOODSTOCK...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE STRASBURG...FRONT ROYAL AND STEPHENS CITY.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3917 7822 3890 7812 3884 7860 3896 7863
TIME...MOT...LOC 1753Z 252DEG 22KT 3893 7853
SMZ
Special weather statement, Aug 13, 12:56 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
156 PM EDT SAT AUG 13 2011
MDZ009-VAZ042-053-131830-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
156 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX
COUNTIES...
AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STERLING NEAR DULLES AIRPORT...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE COUNTRYSIDE...LANSDOWNE...LOWES
ISLAND...GREAT FALLS...DULLES AIRPORT...POOLESVILLE...NORTH
POTOMAC...BOYDS...GERMANTOWN AND GAITHERSBURG.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3926 7737 3912 7711 3883 7742 3894 7760
TIME...MOT...LOC 1756Z 212DEG 20KT 3900 7745
SMZ
Thunderstorm Wind, Shenandoah
- When
- August 13, 12:58 PM EST
- Where
- Shenandoah County, 1.36 mi NE of Woodstock
- Measured
- 66 kt (76 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 38.891, -78.499
There was damage to a roof at the Shenandoah Valley Thrift Store.
Thunderstorm Wind, Shenandoah
- When
- August 13, 3:28 PM EST
- Where
- Shenandoah County, 1.38 mi E of Quicksburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.678, -78.655
Numerous large limbs and a couple of trees were down near Quicksburg.
Thunderstorm Wind, Augusta
- When
- August 13, 5:08 PM EST
- Where
- Augusta County, 0.45 mi WSW of Deerfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.196, -79.407
Trees were down due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Indiana, August 13, 20117 deaths · 43 injured · $998,000 · 1.75 in hail · 28 events
- Hail and Damaging Wind in Illinois, August 13, 2011$2.1 million · 2.5 in hail · 24 events
- Lightning Strike in Louisiana, August 13, 201115 injured · 1 event
- Damaging Winds in Mississippi, August 13, 20111 injured · $256,000 · 70 kt wind · 5 events
- Flash Flooding and Hail in Michigan, August 13, 2011$200,000 · 55 kt wind · 7 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 2011$200,000 · 7 events
- Damaging Winds in Kentucky, August 13, 2011$35,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in New York, August 13, 2011$60,000 · 52 kt wind · 4 events
- Damaging Winds in Louisiana, August 13, 2011$46,000 · 55 kt wind · 4 events
- Flash Flood and Flood in South Carolina, August 13, 2011$35,000 · 2 events
- Flood and Hail in Illinois, August 13, 2011$7,000 · 2 in hail · 25 events
- Damaging Winds in Florida, August 13, 20112 injured · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342386, 342387, 342385.